zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global solvability for the degenerate Kirchhoff equation with real analytic data. (English) Zbl 0785.35067
The authors consider the following quasilinear hyperbolic Cauchy problem $$u\sb{tt}-\varphi(\int\sb P\vert\nabla u(t,x)\vert\sp 2dx)\Delta u(t,x)=0,\ u(0,x)=u\sb 0(x),u\sb t(0,x)=u\sb 0(x), \tag P $$ where $u(t,x)$ is $2\pi$-periodic in $x\sb i$ $(i=1,\dots,n)$, $t\in\bbfR\sp 1$, $x\in\bbfR\sp n$, $P=[0,2\pi]\sp n$ and $\varphi$ is nonnegative and continuous in $[0,\infty)$. They prove that if $u\sb 0$ and $u\sb 1$ are real analytic and $2\pi$-periodic in $x\sb i$ $(i=1,\ldots,n)$, then the problem (P) has a $C\sp 2$-solution $u$ in $(0,\infty)\times\bbfR\sp n$ which is real analytic in $x$ and $2\pi$-periodic. The result that the global solution in $t$ is obtained only under the condition $\varphi\ge 0$ is very interesting.

MSC:
35L80Hyperbolic equations of degenerate type
35A05General existence and uniqueness theorems (PDE) (MSC2000)
35B10Periodic solutions of PDE
WorldCat.org
Full Text: DOI EuDML
References:
[1] [A] Arosio, A.: Global (in time) solution of the approximated non-linear string equation of G.F. Carrier and R. Narashima. Comment. Math. Univ. Carol.26, 169--171 (1985)
[2] [AS1] Arosio, A., Spagnolo, S.: Global existence for abstract evolution equations of weakly hyperbolic type. J. Math. Pures Appl.65, 263--305 (1986) · Zbl 0616.35049
[3] [AS2] Arosio, A., Spagnolo, S.: Global solution to the Cauchy problem for a nonlinear equation, In: Brezis, H. Lions, J.L. (eds.) Nonlinear PDE’s and their applications. Collège de France seminar, vol. VI. (Res. Notes Math., vol. 109, pp. 1--26) Boston: Pitman 1984
[4] [B] Bernstein, S.: Sur une classe d’équations fonctionnelles aux dérivées partielles. Izv. Akad. Nauk SSSR, Sér. Mat.4, 17--26 (1940) · Zbl 0026.01901
[5] [D] Dickey, R.W.: Infinite systems of nonlinear oscillation equations, related to the string. Proc. Am. Math. Soc.23, 459--468 (1969); Infinite systems of nonlinear oscillation equations. J. Differ. Equations8, 16--26 (1970) · Zbl 0218.34015 · doi:10.1090/S0002-9939-1969-0247189-8
[6] [G] Garabedian, P.R.: Partial differential equations. New York: J. Wiley & Sons 1964 · Zbl 0124.30501
[7] [K] Kirchhoff, G.: Vorlesungen über Mechanik. Leipzig: Teubner 1883 · Zbl 08.0542.01
[8] [L] Lions, J.L.: On some questions in boundary value problems of mathematical physics. In: De La Penha, G.M. Medeiros, L.A. (eds.) Contemporary developments in continuum mechanics and partial differential equations. London: North-Holland 1978
[9] [M] Medeiros, L.A.: On a new class of nonlinear wave equations. J. Math. Anal. Appl.69, 252--262 (1979) · Zbl 0407.35051 · doi:10.1016/0022-247X(79)90192-6
[10] [P] Perla Menzala, G.: On classical solutions of a quasilinear hyperbolic equation. Nonlinear Anal.3, 613--627 (1979) · Zbl 0419.35062 · doi:10.1016/0362-546X(79)90090-7
[11] [Po] Pohožaev, S.I.: On a class of quasilinear hyperbolic equations. Mat. Sb. 96 (138) (1975) N.1, 152--166; Translation: Math. USSR Sb.25 (N.1) (1975)
[12] [R] Rivera Rodriguez, P.H.: On local strong solution of a non-linear partial differential equation. Appl. Anal.8, 93--104 (1980) · Zbl 0451.35042 · doi:10.1080/00036818008839291
[13] [W] Wakabayashi, S.: Generalized flows and their applications. In: Garnir, H.G. (ed.), Advances in microlocal analysis, pp. 363--384. Dordrecht: Reidel 1986